MAUDE Adverse Event Report: OSCOR INC. ANGIOS CLASSIC ANGIOGRAPHIC CONVENIENCE KIT 6F; CATHETER, INTRAVASCULAR, DIAGNOSTIC

OSCOR INC. ANGIOS CLASSIC ANGIOGRAPHIC CONVENIENCE KIT 6F; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number ANG4-0041
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/18/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint is part of internal retrospective review of complaints received from (b)(6) 2014 to (b)(6) 2016, conducted by oscor as a result of process improvements made to the complaint system to ensure proper medical device reporting is maintained.As part of the detailed review, this event has been determined to be reportable.This initial mdr is being submitted to meet our requirements of reporting.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The customer reported during the catheterization of ostium of lca by angios catheter on guide wire after the single turn of catheter from left to right sinus the loss of controllability occurred.The attempt to withdraw catheter on guide wire led to the rupture and only 1/3 of catheter was withdrawn from the body.On x-ray the 2/3 of diagnostic catheter left in ascending aorta.According to the customer, the incident date was (b)(6) 2014.
 
Additional Manufacturer Narrative
Other observations: one angios jl 6f catheter was received back from the customer without any other accessories.Traces of blood were found on the catheter.The catheter came back from the customer cut into two pieces.The distal end was approximately 78 cm and the proximal end was approximately 29 cm in length.There were three kinks in the catheter shaft.Returned device analysis reveals one angios jl 6f catheter with extensive physical damage.According to the complaint, during the catheterization of the ostium, the guidewire, after the single turn of the catheter from left to right sinus lost controllability.After evaluation, it was found that there was such extensive physical damage done to the catheter, that is was impossible to perform a full, comprehensive evaluation of why it lost controllability.It is believed that the catheter was subjected to stresses beyond its capabilities.No manufacturing rejects or anomalies of this nature were recorded in the device history record.The catheter passed all in-process and qa final inspection before shipping to the customer including visual, mechanical and dimensional testing.No manufacturing defects were found.Potential effects to the user are: device is rendered useless and the procedure is delayed, lingering air is potentially pumped into the patient which can cause embolism, patient may have adverse reaction to catheter and possible tissue damaged.The potential cause(s) for the reported failure may be related to: improper or damaged extruded parts, improper catheter manufacturing.Review of risk for this failure mode identified the risk to remain as low as reasonably practicable (medium).Based on the investigation, a capa is not required.Oscor will continue to monitor this device for complaint trends and risk.The customer, will be sent a copy of the investigation report.The angios catheter in-process and final inspection procedure: shaft inspection includes 100% inspection of fm, dents, flash, discoloration, bumps, cracks, wrinkles, kinks, exposed wires, bad cut, liner separation, presence of bubbles or any other damage.The transitions or catheter segments bonds are verified by rolling the catheter 360° using a 1" radius curve fixture.The instructions for use (ifu) informs the user of these precautions: do not use if package is opened or damaged, carefully remove the catheter from the package by grasping the hub and slowly withdrawing it from the package.Warnings: exercise caution during insertion, use, or removal of the catheter to prevent aspiration of air into the vasculature.Precautions: procedure must be performed by trained medical personnel well versed in anatomical landmarks, safe technique, and potential complications.If resistance is felt when removing the guidewire from the catheter, determine the cause by fluoroscopy and remove the guidewire and catheter as a unit to prevent potential damage to the vessel wall.Flush all devices entering a blood vessel with sterile heparinized saline or similar isotonic solution before use.

Brand Name
ANGIOS CLASSIC ANGIOGRAPHIC CONVENIENCE KIT 6F
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6373618
Report Number1035166-2017-00019
Device Sequence Number1080963
Product Code DQO
UDI-Device Identifier00885672101480
UDI-Public00885672101480
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K092118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/01/2017
Device Model NumberANG4-0041
Device Catalogue NumberANG4-0041
Device Lot NumberDP-01915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2015
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/20/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/02/2017
Supplement Report FDA Received Date04/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;